Open Access
Translator Disclaimer
2020 Estimation of a semiparametric transformation model: A novel approach based on least squares minimization
Benjamin Colling, Ingrid Van Keilegom
Electron. J. Statist. 14(1): 769-800 (2020). DOI: 10.1214/20-EJS1676


Consider the following semiparametric transformation model $\Lambda_{\theta }(Y)=m(X)+\varepsilon $, where $X$ is a $d$-dimensional covariate, $Y$ is a univariate response variable and $\varepsilon $ is an error term with zero mean and independent of $X$. We assume that $m$ is an unknown regression function and that $\{\Lambda _{\theta }:\theta \in\Theta \}$ is a parametric family of strictly increasing functions. Our goal is to develop two new estimators of the transformation parameter $\theta $. The main idea of these two estimators is to minimize, with respect to $\theta $, the $L_{2}$-distance between the transformation $\Lambda _{\theta }$ and one of its fully nonparametric estimators. We consider in particular the nonparametric estimator based on the least-absolute deviation loss constructed in Colling and Van Keilegom (2019). We establish the consistency and the asymptotic normality of the two proposed estimators of $\theta $. We also carry out a simulation study to illustrate and compare the performance of our new parametric estimators to that of the profile likelihood estimator constructed in Linton et al. (2008).


Download Citation

Benjamin Colling. Ingrid Van Keilegom. "Estimation of a semiparametric transformation model: A novel approach based on least squares minimization." Electron. J. Statist. 14 (1) 769 - 800, 2020.


Received: 1 July 2019; Published: 2020
First available in Project Euclid: 5 February 2020

zbMATH: 07163273
MathSciNet: MR4059932
Digital Object Identifier: 10.1214/20-EJS1676

Keywords: $L_{2}$-distance minimization , asymptotic properties , estimation , parametric transformation , semiparametric regression


Vol.14 • No. 1 • 2020
Back to Top